Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi

I have suffered with persistent acne since the age of 13 and trying everything possible to help clear my skin, I was referred to a dermatologist in January 2012 when I was 18 years old and began a five month course of roaccutane. After the 4th month my skin cleared up amazingly and for the last two years I have had the perfect skin I never thought I could have. I would rarely get spots and if I did it was small and cleared quickly.

When I finished my course my dermatologist told me to stay on the dianette pill as it is the best for skin ( I have been on this since I was about 15, to help my skin).

2 months ago I ran out of dianette pills and went to my doctor to get a prescription for more. He wasnt happy with the amount of years I have been on this pill as it can cause blood clots etc and told me it was only meant to be a short term thing. He changed my pill the levest and my skin has gradually broken out worse and worse. I'm so upset that after all this time I am back fighting acne again. I saw the doctor again last week and he still won't put me back on dianette and has switched my pill to lizinna, which I cannot see anything online about it helping skin.

I have an appointment with him again next week as I refuse to wait three months on a pill that I know will not work. I'm unsure whether to ask to be referred to they dermatologist again for a second course of roaccutane, or go on minocyclin antibiotics as he suggested. I don't mind going on the antibiotics as they did work before but only for 9 or so months and my acne came back.

Has anyone else had this problem after being taken off a pill? Or just had their acne come back in general after roaccutane? Anyone had to do a second course of roaccutane?

I'm sad that I am back on this website as I really thought my skin had been sorted out, but coming off of dianette pill has made my skin awful again and at 22 it depresses me a lot, so I'm just looking for advice. Thank you xxx

Link to comment
Share on other sites

Most birth controls aren't that helpful for acne, the exceptions being Dianette, Belara, and Yaz.

Antibiotics rarely cure acne long-term.

I would ask to be switched to Belara or Yaz. At that point if he won't, find a different doctor. Belara and Yaz don't have long-term contraindications like Dianette.

Edited by Green Gables
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×